MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 2-0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 2-0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number JB839
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number kpz291, and no non-conformances related to the reported complaint condition were identified (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: could you please explain what was the exact issue? suture breakage during ligation.Did the suture got broken? please confirm.Yes.Did the suture got frayed? please confirm.No.No further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent a pediatric surgery on (b)(6) 2021 and suture was used.During abdominal closure by interrupted suturing, the suture was broken in a row while tying.Another package was used, and no suture breakage occurred.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: (b)(6)2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9,h3 h3 investigation summary: visual analysis of the returned product revealed that one empty foil packet and winding former with eight strands of product code jb839 were received for evaluation.Upon visual inspection of the returned sample, a strand was observed with damaged, cutted near of the swage needle.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.On the rest of the strands, no breakage sutures were observed only body fluids.The product code jb839 contains an absorbable suture.As the package was received open, the time of exposure to the environment could not be determined and the functional test cannot be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.

Brand Name
VCL CT BRD UD 8X18IN 2-0 S/A CTB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12124417
Report Number2210968-2021-06017
Device Sequence Number4723054
Product Code GAM
UDI-Device Identifier10705031044012
UDI-Public10705031044012
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberJB839
Device Catalogue NumberJB839
Device Lot NumberKPZ291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/04/2021
Patient Sequence Number1